Reaction to med.

MSmoke
By MSmoke Latest Reply 2011-05-07 09:43:55 -0500
Started 2011-04-20 22:17:36 -0500

Hi my name is Mike I was diagnosed with diabetes yesterday and they started me on this med. Metformin 500 mil. And made me sick I ralfed in the toilet and sweats major so what should I do? I called the doctor and they see me tomorrow but what about tonight ???


13 replies

Pynetree
Pynetree 2011-04-22 10:07:33 -0500 Report

Hi Mike , Welcome to DC …great site when you have questions. i started on Metformin when first diognosed…and like you had bad initial stomach reaction…but my Dr. talked me into sticking on it…so I had two weeks of nausea and loose bowles…this was over Christmas break…don't think I could have taught(worked) during this…but it gradually stopped. Later my Endocrinologist said she thinks PC Dr. should have started with smallest dose and let my body get used to it.
But Good Luck in figuring out the right Answers for YOUR body. One good trick is to journal everything - your BG readings, everything you eat, what's going on in your life, how you are feeling and BG two and /or three hrs. after eating. It will be helpful to your DR., but it will also let you see how your body treats certain food..drinks…stress…illness, etc.

Jim Edwards
Jim Edwards 2011-04-22 09:18:14 -0500 Report

Too late for help, but if you just started on met., stopping it would not be an issue until you saw your doctor. One key to Metformin, is not to smell it! It smells like a dead fish laying in the sun! I know the doctor had me break it in half and take the halves 4 hours apart until I built it up in my system. It seemed to work and I have been on it for 4 years. It does sound to me that you are having an adverse reaction, as opposed to an allergic reaction. Hope your visit went or goes well. Jim

MSmoke
MSmoke 2011-04-21 20:02:11 -0500 Report

Hi well talked to my doctor, and they said stop all med and I have doctors appt May 3 after all this med is out my system and then they can work on finding the right med for me. This whole thing just scares me I'm new to this but hope it gets better. Thanks for all the support.

jayabee52
jayabee52 2011-04-21 20:25:56 -0500 Report

Yes it's scary allright. But I'm praying they'll find the right med for you. Once you're past this bump in the road it will be OK —- until the next bump.

Please stay in touch with your friends here! The support helps (at least it helps me!)

MSmoke
MSmoke 2011-04-21 03:39:35 -0500 Report

Thanks for a the response I will keep u posted tomorrow after I see the doctor I feel better now but tomorrow we will see I checked my glucose and it was 314 wish I can find a charge that says too high or too low that I can print out, seeing I'm new to this whole thing. Can't wait to see the diabetic doctor for more info. Thanks too all.

jayabee52
jayabee52 2011-04-20 22:28:41 -0500 Report

Met has been known to do that to a person. If it were me, I would not take more till you saw the Doc., but that's just me.

Blessings to you and yours Mike

James

runthe
runthe 2011-04-20 22:27:56 -0500 Report

Hi Mike and welcome to DC. I agree with that you should call your doctor or if possible go to the ER. I hope that all goes well with you. Please keep us posted.

Next Discussion: long trips »